Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 39, NWS Midland/Odessa, TX

October 30, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Oct 30, 2006, 3:41 AM MST for Eddy County, New Mexico. It took effect at Oct 30, 2006, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 3:41 AM MST (10:41 UTC)
In effect from
Oct 30, 2006, 5:00 AM MST
Expired
Oct 30, 2006, 8:00 PM MST
In force
15 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3546 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 301041
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CST MON OCT 30 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...

.AN UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE
INTO THE SOUTHERN U.S. PLAINS BY LATE TONIGHT. THIS SYSTEM WILL
BRING INCREASING WINDS TO THE GUADALUPE MOUNTAINS OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO TODAY. THESE WINDS WILL GRADUALLY
DECREASE LATE THIS EVENING AS THIS WEATHER SYSTEM MOVES EAST OF
THE REGION.

NMZ027-TXZ258-302100-
/O.UPG.KMAF.HW.A.0023.061030T1200Z-061031T0300Z/
/O.NEW.KMAF.HW.W.0039.061030T1200Z-061031T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
341 AM MST MON OCT 30 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW
GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED FOR POSSIBLE HIGH WINDS. THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN
ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KMAF 302116
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CST MON OCT 30 2006

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE THIS
AFTERNOON AND THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS NEW MEXICO THIS AFTERNOON
WILL CONTINUE TO BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS
THROUGH THE MID EVENING HOURS. THESE WINDS WILL GRADUALLY DECREASE
LATE THIS EVENING AS THIS WEATHER SYSTEM MOVES EAST OF THE REGION.

NMZ027-TXZ258-310300-
/O.CON.KMAF.HW.W.0039.000000T0000Z-061031T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
216 PM MST MON OCT 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW
GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THESE WINDS
WILL GRADUALLY DIMINISH TO 15 TO 25 MPH AFTER MIDNIGHT. 

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS THROUGH THIS
EVENING. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 30, 2:59 AM MST, 42 minutes earlier.

Area forecast discussion, Oct 30, 2:59 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CST MON OCT 30 2006

.SHORT TERM...
THE MAIN ITEM OF CONCERN FOR TODAY WILL BE THE INCREASING WINDS
ACROSS THE GUADALUPE MOUNTAINS. 30/00Z AND 06Z WRF CROSS SECTIONS
CONTINUE TO SHOW A MOUNTAIN WAVE SIGNATURE OVER THE GUADALUPES
TODAY...ALTHOUGH THE LATEST DATA IS TRENDING A LITTLE WEAKER THAN
THE 29/00Z AND 06Z MODEL DATA. THE CURRENT CROSS SECTIONS ARE NOT AS
STRONG WITH THE DOWNWARD MOTION...BUT CONTINUE TO SHOW MOUNTAIN TOP
WINDS AROUND 40KTS. IN ADDITION...THE MET MOS GUIDANCE HAS REMAINED
CONSISTENT AT KGDP WITH SUSTAINED WINDS ABOVE HIGH WIND WARNING
CRITERIA. THE ABOVE ALONG WITH CURRENT RAWS DATA AT THE BOWL SHOWING
GUSTS TO 54 MPH WILL BE ENOUGH TO UPGRADE THE HIGH WIND WATCH TO A
WARNING. THE CURRENT TIMING OF THE WATCH 30/12Z TO 31/03Z LOOKS
GOOD. ELSEWHERE...BREEZY WEST WINDS ARE EXPECTED...WITH MID AND HIGH
LEVEL CLOUD COVER GRADUALLY DECREASING FROM WEST TO EAST. ABOVE
NORMAL TEMPERATURES ARE ALSO EXPECTED GIVEN THE WESTERLY DOWNSLOPE
WINDS AND THE 850MB THERMAL RIDGE. FOR TONIGHT...WESTERLY WINDS OF 5
TO 15 MPH REMAIN OVER MOST OF THE AREA...EXCEPT FOR AREAS NORTH OF A
CARLSBAD TO SNYDER LINE. NORTH OF THIS LINE...WINDS WILL VEER TO A
MORE NORTHWESTERLY DIRECTION BY DAYBREAK IN ADVANCE OF A COLD FRONT.

.LONG TERM...

2 COLD FRONTAL PASSAGES ARE EXPECTED THROUGH THE WEEKEND. THE FIRST
ONE WILL MOVE THROUGH THE FORECAST AREA TUESDAY AND KNOCK TEMPERATURES
BACK TO SLIGHTLY BELOW NORMAL VALUES TUESDAY. AFTER A BRIEF WARM UP
WEDNESDAY TO SLIGHTLY ABOVE NORMAL TEMPERATURES...THE NORTHERN
STREAM WILL AMPLIFY AGAIN...SENDING THE SECOND COLD FRONT SOUTHWARD
WEDNESDAY NIGHT AND THURSDAY. THIS SECOND FRONT LOOKS TO BE THE
STRONGER OF THE TWO. LOOKS LIKE A WEAK OVERRUNNING/WARM AIR
ADVECTION PATTERN WILL DEVELOP WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT BEHIND THIS FRONT. KEPT SLIGHT CHANCE OF RAIN GOING MAINLY
ACROSS THE PERMIAN BASIN IN BEST WARM ADVECTION THESE PERIODS.
DONT THINK IT WILL BE A SIGNIFICANT RAIN EVENT AS MID AND HIGH LEVEL
MOISTURE WILL BE LACKING ALONG WITH STRONG DYNAMICS. DRIZZLE AND FOG
MAY HAVE TO BE ADDED AS EVENT GETS CLOSER.

BY FRIDAY AND SATURDAY TEMPERATURES WILL MODIFY CLOSER TO NORMAL
VALUES AS THE SURFACE HIGH MOVES EAST. STILL EXPECTING CONSIDERABLE
LOW CLOUDS ESPECIALLY IN THE MORNING BUT DID NOT MENTION
PRECIPITATION WITH WARM ADVECTION MORE ROOTED AT THE SURFACE.

NEXT PACIFIC SYSTEM PROGGED TO TRACK ACROSS THE ROCKIES INTO THE
CENTRAL PLAINS NEXT SUNDAY AND MONDAY. SURFACE TROUGH BECOMES
ESTABLISHED AHEAD OF THIS SYSTEM SUNDAY. TOO EARLY TO TELL
WHETHER SYSTEM WILL GENERATE PRECIPITATION THIS FAR IN ADVANCE.
LATEST GFS40 INDICATING UNSTABLE AIRMASS AHEAD OF THE TROUGH
SUNDAY WITH COLD FRONTAL PASSAGE MONDAY. KEPT SUNDAY AND MONDAY
DRY THIS FAR OUT.

WARMED TEMPERATURES AT NIGHT MID TO LATE WEEK WITH EXTENSIVE LOW
CLOUDS ANTICIPATED. WARMED HIGH TEMPERATURES NEXT WEEKEND.

&&

.FIRE WEATHER...
AFTERNOON RH/S ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO MAY
BRIEFLY DIP TO NEAR 15% TODAY...ESPECIALLY NORTH OF AN ARTESIA TO
HOBBS LINE. 20 FOOT WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 20 MPH
RANGE...WITH A FEW AFTERNOON GUSTS NEAR 30 MPH. WHILE ISOLATED
LOCATIONS MAY BRIEFLY SEE RH/S NEAR 15% AND SUSTAINED WINDS NEAR 20
MPH THIS AFTERNOON...THE DURATION OF THESE CONDITIONS IS NOT
EXPECTED TO BE LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS
TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  46  64  42 /  10   0   0   0
CARLSBAD NM                80  45  72  42 /   0   0   0   0
DRYDEN TX                  81  54  81  50 /  10  10   0  10
FORT STOCKTON TX           82  53  77  50 /  10   0   0   0
GUADALUPE PASS TX          73  47  68  46 /  10   0   0   0
HOBBS NM                   81  44  66  41 /   0   0   0   0
MARFA TX                   72  41  71  35 /  10   0   0   0
MIDLAND INTL AIRPORT TX    81  46  69  43 /  10  10   0   0
ODESSA TX                  80  47  70  45 /  10  10   0   0
WINK TX                    88  47  75  44 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR GUADALUPE
     MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR GUADALUPE
     MOUNTAINS.

&&

06/12
Hazardous weather outlook, Oct 30, 3:04 AM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CST MON OCT 30 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-302000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
404 AM CST MON OCT 30 2006 /304 AM MST MON OCT 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TODAY...WHERE A HIGH WIND WARNING WILL BE IN EFFECT THROUGH THIS
EVENING. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS NEAR 60
MPH WILL BE POSSIBLE. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY
62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN
ALTERNATE ROUTES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.